Pill or no Pill??????

Discussion in 'Contraception' started by LBgirl, Aug 3, 2006.

  1. LBgirl

    LBgirl New Member

    Soooo I am very new to this!!!! Okay so, I am a a collegiate athlete (runner), and I train rediculously hard every day, sometimes twice a day. I have had trouble with my period...not the normal problems such as not having one, but the opposite...having one for three weeks at a time. My doctors have put me on Ortho tri-cyclen and now I am on ortho tri-cyclen lo. Both made me bloated and my boobs just jumped from a C cup to a DD cup. I went off the pill for abour 2 years before switching to ortho tri-cyclen lo, and while off the pill I felt "normal", but I had to get back on and now I'm known as "miss big boobs" on the team..lol. So the point of this is to ask you for help. My sister is on the nuva ring and she like it. is it better than the pill???? Will you gain weight???? What are the perks?? Any suggestions will be greatly appreciated!!!! [​IMG]

     
  2. Frogs

    Frogs New Member


     
  3. FLOWERPOWER

    FLOWERPOWER New Member

    If everything has been ruled out, three week long menstruation sound as if you might be iron deficient. It's commonly known that iron deficiency can result from prolonged menstruation. What's less well known is that iron deficiency can cause prolonged bleeding. This is because iron is needed for the contraction of the blood vessels which control bleeding from the womb. If you have also lost a lot of blood this way, you will also be deficient in other nutrients - vitamin Bs, essential fatty acids, zinc and magnesium. If you are found to be iron deficient and are prescribed iron, make sure you take zinc as well especially, as iron hinders absorbtion of zinc. The doctor should have investigated the exact cause of why you were having prolonged bleeding. Unfortunately, as you point out, for younger women the emphasis is on no menstruation and hardly anything is said about ovulatory prolonged menstruation except in women coming up to the menopause.
    Last edited by a moderator: Aug 24, 2013

     
  4. feelinggood

    feelinggood New Member

    I don't think it's a good idea to let them mask the problems with pills. First off you don't have a period on HBC. It's a hormonal withdrawl bleed. It really needs to be investigated and figured out. Have you been tested for PCOS? That causes periods that last weeks/months. And FlowerPower's sounds like it could be on to something too!! Just don't let them throw a pill at you!

     
  5. MyrtleWarbler

    MyrtleWarbler Super Moderator Staff Member

    LBgirl - I suggest you look into FlowerPower's ideas. She's always full of interesting info. As for other birth control suggestions, I second FroggieBet's recommendation of Centchroman. I'm a happy user too, but you gotta be willing to think outside the box.

    Furthremore, I wish I would have known about it back when I was a collegiate athlete (gymnastics). I guess I did OK on the pill I was on during that time (OrthoNovum 777), but I bet there are some physical and emotional effects I would have been happy without. Ironically, one of the other forums where we have read of people using Centchroman is on women's bodybuilding forums. Those women don't want any synthetic estrogen influence, given their desire to build muscle. As an athlete, you may find it to be a good alternative. I do know some people who are happy on the ring, but you'll also find no shortage of women here who had all the same problems they had on hormonal pills.

     
  6. LBgirl

    LBgirl New Member

    Feelinggood you made me remember something that I think is quite crucial and something that may explain everything. Ok, so when I was in high school, I was having really bad cramps, but not the normal cramps. I was having prolonged periods and the doctor put me on ortho tricylcen and the prolonged bleeding stopped. However, I remember her telling me that the cause of my bleeding was that I had a cyst on my ovary that had burst, which explained the cramping and bleeding. Thank you for refreshing my memory. I really want to stop the pill, but am afraid for two reasons. One, I don't want to have prolonged bleeding and the other reason is that I do not want to have my acne return. What should I do???

     

Share This Page